MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 11/01/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Approximated based on the date the manufacturer became aware of the event.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).The complainant indicated that the device remains implanted and will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report # 3005099803-2021-06238 and 3005099803-2021-06239 for the associated device information.It was reported to boston scientific corporation on november 12, 2021 that a wallflex enteral colonic stent was implanted to treat an approximately 3cm malignant recto-sigmoid stricture during a stent placement procedure performed on (b)(6) 2021.During the stent placement procedure, a 9cm wallflex enteral colonic stent (the subject of mfr.# 3005099803-2021-06238) was deployed in the incorrect position so a 12cm wallflex enteral colonic stent (the subject of this report) was also placed to fully bridge the stricture.A week after the stent placement procedure, the patient underwent chemotherapy; however, after a few days, symptoms of perforation were noted.It was confirmed that the patient's bowel had perforated at the implant site.The patient was treated with critical care for the perforation but the patient passed away.In the physician's assessment, the relationship between the stents and the perforation/death is unknown.

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12913199
Report Number3005099803-2021-06239
Device Sequence Number4956317
Product Code MQR
UDI-Device Identifier08714729456537
UDI-Public08714729456537
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00565060
Device Catalogue Number6506
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2021
Initial Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death; Hospitalization;
Patient SexUnknown